Alert archive / West Virginia / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jun 5, 2017, 12:21 PM EDT for Wyoming County, West Virginia. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 12:21 PM EDT (16:21 UTC)
- Expired
- Jun 5, 2017, 2:15 PM EDT
- In force
- 114 min
- Issued by
- NWS Charleston, WV
County Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 76 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
799
WWUS81 KRLX 051621
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
1221 PM EDT MON JUN 5 2017
WVZ025-026-034-515-516-051815-
Wyoming-Northwest Raleigh-Southeast Raleigh-Boone-Logan-
1221 PM EDT MON JUN 5 2017
...A SHOWER WILL AFFECT SOUTHERN RALEIGH...EASTERN LOGAN...WYOMING
AND SOUTHEASTERN BOONE COUNTIES...
At 1217 PM EDT, an area of showers was located over Central and
Southeast portions of West Virginia. Up to 1.50 inches of rain has
fallen over most of the area and an additional 0.75 inches is
expected. This rain will cause small streams and creeks to become
full and may briefly come out of their banks. Minor flooding is
possible, especially in low lying and poor drainage areas.
Locations impacted include... Pineville, Mullens,
Oceana, Hanover, Van, Bald Knob, Mallory, Amherstdale-Robinette,
Twin Falls State Park, Wharton, Coal City, Shady Spring, Rhodell,
Coal Mountain, Ghent, Wolf Pen, Sharples, Josephine, Jeffrey and
Clear Fork.
This includes West Virginia Turnpike between mile markers 28 and 33.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3752 8181 3762 8182 3761 8181 3763 8180
3766 8180 3766 8182 3798 8184 3799 8157
3784 8156 3767 8136 3768 8100 3764 8107
3762 8107 3759 8112 3760 8114 3758 8120
3754 8120 3752 8123
TIME...MOT...LOC 1617Z 240DEG 49KT 3791 8161
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 5, 10:39 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 5, 10:39 AM EDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED National Weather Service Charleston WV 1039 AM EDT Mon Jun 5 2017 .SYNOPSIS... A low pressure system slowly drags a cold front through Monday night. Upper level low with cooler conditions and showers at times through Thursday. Another system possible next Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 1030 AM Monday... Current forecast on track. Areas of moderate to heavy rain continues. Did made a few minor tweaks to the forecast to update current conditions. As of 235 AM Monday... Atmosphere has moistened considerably from 24 hours ago, with dew points across much of the region in the lower to mid 60s, except in the 50s across the northern mountain zones. Areas of showers and thunderstorms have developed overnight, mainly across southern zones, due to strengthening llj of 20-25 kts and approaching low pressure wave. Bulk of this activity will affect primarily the southern half of the CWA, with northern zones remaining mostly dry to start the day, until a cold front approaches later this afternoon, with activity tapering off across the south as the day progresses. In addition to the activity across the south today, an upper trough will gradually dig south into the region, driving a cold front through the area later today and tonight. Cold front will enter southeast Ohio zones by 21Z, with convection developing as it does so. Still a bit of uncertainty in how much instability will be realized, particularly if few breaks in the clouds are realized, but overall, as upper trough digs south, shear will increase across the area, with 30-40 kts 0-6km deep layer unidirectional shear developing. Some storms could contain damaging winds, and possibly hail, if able to become tall enough. Bulk of convection will die off later this evening, with cold front progged to be to the south of the CWA by the end of the forecast period. For temperatures, maintained overall theme of warmer temperatures across the north, with cooler temps south where greater shower activity and cloud cover expected to keep temperatures down. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... As of 300 AM Monday... An upper level low lingers Tuesday through Thursday. This will provide cooler temperatures and showers at times. As is typical with an upper low, precipitation timing is difficult. Not a whole lot of QPF expected with this. && .LONG TERM /FRIDAY THROUGH SUNDAY/... As of 310 PM Sunday... Friday looks dry under high pressure. Weak trough passes Friday night. High pressure builds for the rest of the weekend. Another weaker upper level low arrives Monday. Overall, fairly quiet extended period. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... As of 1030 AM Monday... Sites at both Charleston and Beckley have been experiencing IFR conditions thanks to heavy rain. Visibilities have been fairly consistent on the lower side. Have decided to keep IFR around longer at these sites. Otherwise, current forecast is on track. As of 635 AM Monday... Areas of showers and thunderstorms, some with moderate rain and brief MVFR and IFR restrictions, will continue to affect southern WV, and southwest VA through at least 15-18Z, when gradual improvement is expected. Elsewhere, mainly VFR conditions with light surface winds, however, showers and thunderstorms will increase in coverage again across the north after 18Z-21Z as a cold front moves into the region. Expect brief MVFR and IFR restrictions, and the possibility of small hail and strong gusty winds in vicinity of storms. Frontal boundary will continue to sag south across the area overnight, with showers and thunderstorms gradually decreasing in coverage after 06Z. However, widespread MVFR and IFR stratus is expected to develop and linger through the remainder of the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of precip and associated restrictions may vary. IFR stratus forecast tonight uncertain. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02 EDT 1HRLY 11 12 13 14 15 16 17 18 19 20 21 22 CRW CONSISTENCY L M H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY M M M H M H H H H H H L EKN CONSISTENCY L L H H H H H H H H M L PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 12Z TUESDAY... IFR in post rain stratus and fog possible early Tuesday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JW/SL NEAR TERM...JB/SL SHORT TERM...JW LONG TERM...JW AVIATION...JB/SL
Hazardous weather outlook, Jun 5, 2:45 AM EDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 245 AM EDT Mon Jun 5 2017 VAZ003-004-WVZ033-034-515>526-060645- Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 245 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 039-040-060645- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour- 245 AM EDT Mon Jun 5 2017 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. There is a marginal risk of severe thunderstorms this afternoon and evening. Damaging winds are the primary threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 5, 10:21 AM EDT, 2 hours before
Special Weather Statement
National Weather Service Charleston WV
1021 AM EDT MON JUN 5 2017
WVZ015-025-026-034-515>520-522-051615-
Wyoming-Southeast Nicholas-Southeast Webster-Northwest
Raleigh-Southeast Raleigh-Boone-Kanawha-Southeast Fayette-Northwest
Nicholas-Logan-Northwest Fayette-
1021 AM EDT MON JUN 5 2017
...AN AREA OF SHOWERS WILL AFFECT SOUTHERN NICHOLAS...SOUTHEASTERN
KANAWHA... RALEIGH...SOUTH CENTRAL WEBSTER...SOUTHEASTERN
LOGAN...NORTHWESTERN WYOMING...FAYETTE AND SOUTHEASTERN BOONE
COUNTIES...
At 1013 AM EDT, an area of showers was located over Southeast
portions of West Virginia. Up to 2 inches of rain has fallen over
most of the area and an additional 0.50 to 0.75 inches is expected.
This rain will cause small streams and creeks to become full and may
briefly come out of their banks. Minor flooding is possible,
especially in low lying and poor drainage areas.
Locations impacted include...
Beckley, Summersville, Fayetteville, Richwood, Rainelle, Babcock
State Park, Oak Hill, Montgomery, Mount Hope, Mabscott, Ansted,
Oceana, Sophia, Cedar Grove, East Bank, Glasgow, Smithers, Gauley
Bridge, Pratt and Piney View.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
West Virginia Turnpike between mile markers 36 and 84.
Interstate 64 in West Virginia between mile markers 120 and 137.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3768 8178 3825 8146 3829 8036 3823 8036
3826 8044 3808 8071 3810 8088 3806 8087
3806 8080 3804 8083 3798 8077 3795 8081
3787 8075 3787 8081 3782 8094 3777 8089
3774 8092 3770 8089 3772 8095 3770 8098
TIME...MOT...LOC 1413Z 239DEG 49KT 3821 8096
21Special weather statement, Jun 5, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1221 PM EDT MON JUN 5 2017
WVZ025-026-034-515-516-051815-
Wyoming-Northwest Raleigh-Southeast Raleigh-Boone-Logan-
1221 PM EDT MON JUN 5 2017
...A SHOWER WILL AFFECT SOUTHERN RALEIGH...EASTERN LOGAN...WYOMING
AND SOUTHEASTERN BOONE COUNTIES...
At 1217 PM EDT, an area of showers was located over Central and
Southeast portions of West Virginia. Up to 1.50 inches of rain has
fallen over most of the area and an additional 0.75 inches is
expected. This rain will cause small streams and creeks to become
full and may briefly come out of their banks. Minor flooding is
possible, especially in low lying and poor drainage areas.
Locations impacted include... Pineville, Mullens,
Oceana, Hanover, Van, Bald Knob, Mallory, Amherstdale-Robinette,
Twin Falls State Park, Wharton, Coal City, Shady Spring, Rhodell,
Coal Mountain, Ghent, Wolf Pen, Sharples, Josephine, Jeffrey and
Clear Fork.
This includes West Virginia Turnpike between mile markers 28 and 33.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3752 8181 3762 8182 3761 8181 3763 8180
3766 8180 3766 8182 3798 8184 3799 8157
3784 8156 3767 8136 3768 8100 3764 8107
3762 8107 3759 8112 3760 8114 3758 8120
3754 8120 3752 8123
TIME...MOT...LOC 1617Z 240DEG 49KT 3791 8161
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:21 AM EDT | Special Weather Statement | RLX | Fayette, Raleigh | 114 min |
| Jun 5, 11:16 AM EDT | Areal Flood Warning | RLX | Fayette | 7 hr |
| Jun 5, 11:49 AM EDT | Areal Flood Warning | RLX | Raleigh | 5 hr |
| Jun 5, 12:38 PM EDT | Special Weather Statement | RLX | Wyoming | 97 min |
| Jun 5, 2:24 PM EDT | Special Weather Statement | RLX | Logan, Wyoming | 111 min |
| Jun 5, 3:20 PM EDT | Special Weather Statement | RLX | Boone | 25 min |
| Jun 5, 5:04 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wood | 56 min |
| Jun 5, 6:19 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 26 min |
| Jun 5, 6:27 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Putnam, Wayne | 63 min |
| Jun 5, 4:23 PM EDT | Special Weather Statement | RLX | Jackson | 52 min |
| Jun 5, 3:39 PM EDT | Special Weather Statement | RLX | Greenup | 66 min |
| Jun 5, 3:57 PM EDT | Flash Flood Warning | RLX | Greenup | 2 hr |
Nearby
Special Weather Statements in West Virginia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.